Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Mar 24, 2016, 3:55 PM EDT for 4 counties in Indiana; Branch County, Saint Joseph County, Michigan. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2016, 3:55 PM EDT (19:55 UTC)
- Expired
- Mar 24, 2016, 4:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Elkhart County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN, Branch County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 57 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 4:14 PM EDT | NON-TSTM WND GST 43 | 1 Nw Sturgis, MI | AWOS STATION STURGIS /IRS/ |
| Mar 24, 4:34 PM EDT | NON-TSTM WND GST 40 | 3 Wsw Coldwater, MI | AWOS STATION COLDWATER /OEB/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 719 m²/s²
- 0-3 km storm-relative helicity
- 710 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148
WUUS53 KIWX 241955
SVRIWX
INC039-087-113-151-MIC023-149-242045-
/O.NEW.KIWX.SV.W.0001.160324T1955Z-160324T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EDT THU MAR 24 2016
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEUBEN COUNTY IN NORTHEASTERN INDIANA...
NORTHWESTERN NOBLE COUNTY IN NORTHEASTERN INDIANA...
SOUTHEASTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
LAGRANGE COUNTY IN NORTHEASTERN INDIANA...
BRANCH COUNTY IN SOUTHWESTERN MICHIGAN...
ST. JOSEPH COUNTY IN SOUTHWESTERN MICHIGAN...
* UNTIL 445 PM EDT
* AT 354 PM EDT...A LINE OF SHOWERS PRODUCING WIND DAMAGE WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR SCHOOLCRAFT TO NEAR WHITE
PIGEON TO NEAR MILLERSBURG...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STURGIS...COLDWATER...ANGOLA...THREE RIVERS...LIGONIER...
LAGRANGE...BRONSON...FREMONT...CONSTANTINE...QUINCY...UNION CITY...
WHITE PIGEON...CENTREVILLE...ROME CITY...COLON...TOPEKA...
MILLERSBURG...RAY...NOTTAWA AND GIRARD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 343 AND 357.
INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 1 AND 21.
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 109 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4160 8484 4144 8570 4178 8565 4207 8573
4207 8484
TIME...MOT...LOC 1954Z 250DEG 39KT 4207 8566 4180 8558 4154 8563
HAIL...<.75IN
WIND...60MPH
$$
NG2 follow-up statements
257
WWUS53 KIWX 242021
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 PM EDT THU MAR 24 2016
INC039-113-MIC149-242030-
/O.CAN.KIWX.SV.W.0001.000000T0000Z-160324T2045Z/
NOBLE IN-ELKHART IN-ST. JOSEPH MI-
421 PM EDT THU MAR 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NOBLE...
SOUTHEASTERN ELKHART AND ST. JOSEPH COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4160 8484 4155 8533 4176 8535 4176 8529
4207 8529 4207 8484
TIME...MOT...LOC 2020Z 246DEG 41KT 4205 8525 4182 8516 4161 8526
$$
INC087-151-MIC023-242045-
/O.CON.KIWX.SV.W.0001.000000T0000Z-160324T2045Z/
STEUBEN IN-LAGRANGE IN-BRANCH MI-
421 PM EDT THU MAR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR STEUBEN...EASTERN LAGRANGE AND BRANCH COUNTIES...
AT 420 PM EDT...A LINE OF SHOWERS PRODUCING DAMAGING WINDS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR UNION CITY TO NEAR BRONSON
TO 8 MILES EAST OF LAGRANGE...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLDWATER...ANGOLA...BRONSON...FREMONT...QUINCY...UNION CITY...RAY...
GIRARD...KINDERHOOK...BATAVIA...CALIFORNIA...GILEAD...ORLAND...CLEAR
LAKE...SHERWOOD...ADAMS LAKE...MARBLE LAKE...BRIGHTON...NEVADA MILLS
AND LAKE OF THE WOODS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 344 AND 357.
INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 1 AND 21.
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 125 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4160 8484 4155 8533 4176 8535 4176 8529
4207 8529 4207 8484
TIME...MOT...LOC 2020Z 246DEG 41KT 4205 8525 4182 8516 4161 8526
HAIL...<.75IN
WIND...60MPH
$$
NG295
WWUS53 KIWX 242045
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 PM EDT THU MAR 24 2016
INC087-151-MIC023-242055-
/O.EXP.KIWX.SV.W.0001.000000T0000Z-160324T2045Z/
STEUBEN IN-LAGRANGE IN-BRANCH MI-
445 PM EDT THU MAR 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR STEUBEN...EASTERN LAGRANGE AND
BRANCH COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4160 8484 4155 8533 4176 8535 4176 8529
4207 8529 4207 8484
TIME...MOT...LOC 2043Z 250DEG 39KT 4205 8525 4182 8516 4161 8526
$$
NGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 2:08 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 24, 2:08 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
208 PM EDT THU MAR 24 2016
.SYNOPSIS...
ISSUED AT 200 PM EDT THU MAR 24 2016
A DISTURBANCE WILL INTERACT WITH A FRONTAL BOUNDARY ACROSS THE
AREA TO PRODUCE WIDESPREAD RAIN SHOWERS ALONG WITH A FEW
THUNDERSTORMS THROUGH THIS AFTERNOON. GUSTY SOUTH WINDS ARE
EXPECTED IN ADVANCE OF THE COLD FRONT WITH THIS SYSTEM...
PARTICULARLY ACROSS FAR NORTHEAST INDIANA AND NORTHWEST OHIO
TODAY. CLOUDS WILL DIMINISH ON FRIDAY WITH COOLER TEMPERATURES.
LOW TEMPERATURES TONIGHT WILL DROP INTO THE LOWER TO MID 30S.
HIGHS ON FRIDAY WILL ONLY BE IN THE 40S.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 342 AM EDT THU MAR 24 2016
STALLED SURFACE BOUNDARY REMAINS SPRAWLED FROM FAR NORTHERN INDIANA
INTO FAR NORTHWEST OHIO THIS MORNING. BROAD ISENTROPIC LIFT/MOISTURE
ADVECTION CONTINUES IN ASSOCIATION WITH THIS BOUNDARY AND HAS
LARGELY BEEN RESPONSIBLE FOR WIDESPREAD RAIN SHOWERS/DRIZZLE ACROSS
PRIMARILY NORTHERN HALF OF THE FORECAST AREA DURING THE OVERNIGHT
HOURS. EXPECTING THAT SOME DIMINISHMENT IN RAIN SHOWER COVERAGE WILL
OCCUR ACROSS THE NORTH DURING THE EARLY-MID MORNING HOURS AS MORE
FAVORED ZONE OF ISENTROPIC ASCENT PER 295K-300K LAYER PROGS LIFTS
NORTHWARD ACROSS CENTRAL LOWER MICHIGAN. RAIN POTENTIAL TO RAMP
UP FROM WEST TO EAST FROM MID MORNING THROUGH THE AFTERNOON AS
POTENT PV ANOMALY OVERSPREADS MID MS VALLEY/SOUTHERN GREAT LAKES
ALONG WITH A CORRESPONDING DOWNSTREAM LOW/MID LEVEL FGEN RESPONSE.
SOME WEAK ELEVATED INSTABILITY IS NOTED PER SPC RUC ANALYSIS AT
06Z ACROSS THE FAR NORTH...BUT PRIMARY INSTABILITY AXIS OF NOTE
FOR LOCAL AREA WILL BE IMMEDIATELY PRECEDING SFC COLD FRONTAL
BOUNDARY THIS AFTERNOON WITH SOME DIFFERENTIAL THERMAL ADVECTION
SETTING UP THIS NARROW CORRIDOR OF INSTABILITY. MAGNITUDE OF
INSTABILITY IS EXPECTING TO BE ON THE MARGINAL SIDE...GENERALLY IN
THE 500-800 J/KG RANGE...BUT A BRIEF POTENTIAL OF NEAR SFC/SFC
BASED INSTABILITY MAY EXIST ACROSS SOUTHEAST HALF OF THE AREA LATE
MORNING-LATE AFTERNOON. THIS WEAK INSTABILITY COMBINED WITH FAIRLY
IMPRESSIVE DEEP LAYER SHEAR MAGNITUDES OF 50-60 KNOTS DOES POSE
SOME CONCERN FOR SMALL LINEAR BOWING SEGMENTS. THIS THREAT REMAINS
HIGHLY CONDITIONAL ON INSTABILITY AND OVERALL SEVERE THREAT
REMAINS LOW. NOT MUCH CHANGE FROM PREVIOUS FORECAST THINKING WITH
ISOLD SEVERE POTENTIAL AT BEST TODAY GIVEN LIMITED
INSTABILITY...WITH ISOLATED STRONGER WIND GUSTS AS THE MAIN
THREAT.
TEMPERATURE FORECAST REMAINS A CHALLENGING ONE IN THE NEAR
TERM...WITH A 20 DEGREE NORTH TO SOUTH TEMPERATURE DIFFERENTIAL
ACROSS THE FORECAST AREA THIS MORNING. SFC BOUNDARY HAS REMAINED
SOMEWHAT STUBBORNLY ANCHORED ACROSS FAR NORTHERN INDIANA...BUT
SHOULD START TO SEE SOME NORTHWARD RETREAT OF THIS BOUNDARY IN THE
09Z-15Z TIMEFRAME. THIS SHOULD PUT BULK OF FORECAST AREA IN WARM
SECTOR...ALBEIT FOR A VERY BRIEF TIME ACROSS THE FAR NORTHWEST AS
SFC REFLECTION REACHES NORTHWEST INDIANA LATE MORNING. OVERALL NOT
MUCH CHANGE TO INHERITED MAX TEMPS...WITH JUST A SLIGHT UPWARD
ADJUSTMENTS INTO THE MID 60S FAR SOUTH CENTRAL/EAST WHERE RESIDENCE
TIME OF WARM SECTOR WILL BE PROLONGED...AND WHERE A MORE DELAYED
PRECIP TIMING IS ANTICIPATED. ANOTHER LOWER END CONCERN TODAY WILL
BE A BRIEF POTENTIAL OF NEAR ADVISORY OR ADVISORY LEVEL SOUTH-
SOUTHWEST WINDS AHEAD OF THIS SYSTEM. SFC REFLECTION SHOULD BE IN A
SLIGHT DEEPENING MODE THIS AFTERNOON WITH AN AXIS OF FAIRLY
STRONG SFC PRESSURE FALLS EXPECTED TO DEVELOP/MIGRATE ACROSS
SOUTHEAST LOWER MICHIGAN. THESE PRESSURE FALLS COMBINED WITH
POTENTIALLY BETTER MIXING WHERE SFC TEMPS ARE EXPECTED TO REACH
THE MID 60S...COULD ALLOW FOR A BRIEF WINDOW OF 35 TO 45 MPH WIND
GUSTS ACROSS THE FAR EAST IN THE 16Z-21Z TIMEFRAME GIVEN STRONG
LOW LEVEL WIND FIELD. HAVE HELD OFF ON ANY WIND ADVISORY AT THIS
TIME GIVEN LOW CONFIDENCE ON DEPTH OF MIXING AND RELATIVELY SHORT
DURATION OF THIS POTENTIAL.
DRY SLOT TO OVERSPREAD THE AREA TONIGHT AS COLDER AIR ADVECTS
SOUTHEASTWARD BEHIND THE FRONT DIMINISHING PRECIP COVERAGE IN THE
EVENING...ALTHOUGH DEFORMATION ZONE MAY PROLONG AT LEAST SCATTERED
SHOWERS ACROSS THE FAR NORTHWEST. ANY CHANGEOVER TO SNOW SHOULD BE
OF MINIMAL PRECIP COVERAGE/INTENSITY AND NO SNOW ACCUMULATION IS
ANTICIPATED AT THIS TIME. END OF THIS PRECIP EVENT COULD TURN OUT
TO BE MORE DRIZZLY IN NATURE TONIGHT...BUT CURRENTLY NOT EXPECTING
ANY SIGNIFICANT IMPACTS FROM POTENTIAL DRIZZLE OR FREEZING DRIZZLE
TONIGHT.
&&
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 342 AM EDT THU MAR 24 2016
MUCH MORE BENIGN WEATHER ANTICIPATED FOR FRIDAY AND SATURDAY. ANY
RESIDUAL RN/SN SHOWERS WILL BE QUICKLY CUT OFF BY 12Z AS SHORTWAVE
RIDGE AND ASSOCIATED BUBBLE OF SUBSIDENCE/SURFACE HIGH PRESSURE FOLD
INTO THE GREAT LAKES. SHOULD BE MOSTLY SUNNY BY AFTERNOON AS
NEGATIVE THETA-E ADVECTION FINALLY ERODES THIN LAYER OF MOISTURE
TRAPPED UNDER SUBSIDENCE INVERSION IN CAA REGIME. HIGH TEMPS WILL
MAKE A RUN AT UPPER 40S BY LATE AFTERNOON AS WINDS START TO BACK.
LOW 50S MAY EVEN BE POSSIBLE IF MORNING CLOUDS DISSIPATE QUICKER
THAN EXPECTED. MUCH WARMER CONDITIONS FOR SATURDAY AS SW FLOW/WAA
RAMP UP AHEAD OF NEXT WAVE. UPPER 50S TO NEAR 60F POSSIBLE GIVEN
850MB TEMPS AROUND 4C...BUT THE TRADEOFF WILL BE INCREASING HIGH-
BASED CLOUDS ESPECIALLY IN OUR NORTHWEST BY AFTERNOON AS MIDLEVEL
WARM/MOIST AIR ADVECTION INCREASES.
NEXT CHANCE OF RAIN WILL ARRIVE EARLY SUNDAY MORNING AS ANOTHER
VIGOROUS SHORTWAVE RIPPLES THROUGH THE REGION. STILL SOME
INCONSISTENCIES AMONG THE LATEST DETERMINISTIC GUIDANCE TO WORK OUT.
HOWEVER DOES APPEAR TO BE SOME CONSENSUS FOR SURFACE WAVE
DEVELOPMENT ALONG BAROCLINIC ZONE WITH DECENT SHOT OF SOME MODERATE
RAIN AS MIDLEVEL TROUGH TAKES ON AT LEAST A NEUTRAL TILT. BEST
PRECIP CHANCES LOOK TO BE SUNDAY AFTERNOON INTO SUNDAY NIGHT.
THERMAL PROFILES SHOULD BE WARM ENOUGH FOR ALL RAIN...THOUGH IT IS
WORTH NOTING THE ECMWF SOLUTION WOULD SUPPORT THE POSSIBILITY OF A
FEW WET SNOWFLAKES MIXING IN ON BACK EDGE OF EXITING DEFORMATION
BAND. STILL PLENTY OF TIME TO WATCH THIS EVENT AND SUSPECT THERE
WILL BE CHANGES SINCE PARENT JET ENERGY IS STILL OVER THE NORTH
PACIFIC. QUIET WEATHER THEREAFTER AS SPRAWLING MID/UPPER RIDGE AND
SURFACE HIGH MOVE OVER THE REGION. COOL AT FIRST BUT SHOULD WARM UP
AGAIN BY MIDWEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 202 PM EDT THU MAR 24 2016
TIMING OF LACKLUSTER CONVECTION INTO KSBN IN 20-22 UTC WINDOW.
LESS CERTAINTY OF CONVECTION HOLDING TOGETHER THROUGH THE LATER
EVENING HOURS DUE TO LACK OF SIGNIFICANT DOWNSTREAM
DESTABILIZATION. BEST CHC FOR IFR CIGS AT KSBN AS WELL IN CLOSER
PROXIMITIY TO DEEP WRAPPED MOISTURE NW OF SURFACE LOW TRACK.
OTHERWISE LONG DURATION FUELING/ALTERNATE CRITIERA FOR NORTHERN
INDIANA...TURNING DECIDEDLY VFR TOWARD END OF FORECAST PD AS DRY
AIR ADVECTION AND SUBSIDENCE BRING AT LEAST PARTIAL
CLEARING/SCATTER OUT OF STRATOCU DECK.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING FROM 8 PM THIS EVENING TO 5 AM EDT FRIDAY FOR
LMZ043-046.
&&
SYNOPSIS...MURPHY
SHORT TERM...MARSILI
LONG TERM...AGD
AVIATION...MURPHY
VISIT US AT WW.WEATHER.GOV/IWX
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Mar 24, 2:59 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 259 PM EDT THU MAR 24 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-251200- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 259 PM EDT THU MAR 24 2016 /159 PM CDT THU MAR 24 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ISOLATED STRONG WIND GUSTS TO 50 MPH ARE POSSIBLE. SOUTH TO SOUTHWEST WINDS MAY GUST TO 35 TO 45 MPH ACROSS EXTREME NORTHEAST INDIANA AND NORTHWEST OHIO LATE THIS AND EARLY EVENING IN ADVANCE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGH WIND GUSTS OR ISOLATED DAMAGE FROM THUNDERSTORMS TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX SCATTERED LMZ043-046-251200- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 259 PM EDT THU MAR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW GALE GUSTS ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE THROUGH FRIDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Mar 24, 2:42 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
242 PM EDT THU MAR 24 2016
INZ012-013-020-022-241915-
STARKE-WHITE-CASS-PULASKI-
242 PM EDT THU MAR 24 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN STARKE...
PULASKI...WHITE AND NORTHWESTERN CASS COUNTIES...
AT 241 PM EDT /141 PM CDT/...A LINE OF STRONG THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM NEAR PLEASANT RIDGE TO NEAR WOLCOTT TO NEAR
OTTERBEIN...AND MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...WINAMAC...MONON...BROOKSTON...WOLCOTT...FRANCESVILLE...
ROYAL CENTER...MEDARYVILLE...PULASKI...OAK GROVE...RIPLEY...
REYNOLDS...CHALMERS...BURNETTSVILLE...MONTEREY...OBER...BELL
CENTER...IDAVILLE...WINONA AND HEADLEE.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 185 AND 198.
&&
LAT...LON 4084 8710 4084 8699 4091 8699 4092 8693
4110 8693 4131 8648 4069 8646 4069 8652
4074 8653 4074 8675 4073 8676 4072 8675
4071 8676 4069 8675 4068 8676 4068 8674
4066 8678 4056 8677 4056 8709
TIME...MOT...LOC 1841Z 235DEG 46KT 4097 8709 4069 8706 4054 8708
NGSpecial weather statement, Mar 24, 3:08 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EDT THU MAR 24 2016
INZ004>006-014-016-MIZ077>079-242000-
MARSHALL-ST. JOSEPH-KOSCIUSKO-LAGRANGE-ELKHART-BERRIEN-ST.
JOSEPH-CASS-
308 PM EDT THU MAR 24 2016
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT EASTERN ST.
JOSEPH...NORTHERN MARSHALL...ELKHART...NORTHERN KOSCIUSKO...WESTERN
LAGRANGE...ST. JOSEPH...EASTERN BERRIEN AND CASS COUNTIES...
AT 307 PM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
WATERVLIET TO NEAR GULIVOIRE PARK TO NEAR KOONTZ LAKE...AND MOVING
NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
SOUTH BEND...ELKHART...MISHAWAKA...GOSHEN...NILES...STURGIS...
PLYMOUTH...THREE RIVERS...NAPPANEE...DOWAGIAC...BREMEN...
GEORGETOWN...SYRACUSE...SIMONTON LAKE...DUNLAP...GULIVOIRE PARK...
GRANGER...MIDDLEBURY...OSCEOLA AND CONSTANTINE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 75 AND 121.
INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 38 AND 42.
&&
LAT...LON 4207 8622 4207 8535 4185 8534 4152 8560
4152 8566 4143 8566 4130 8647 4153 8628
4222 8633 4224 8623
TIME...MOT...LOC 1907Z 245DEG 46KT 4219 8622 4157 8618 4133 8647
NGSpecial weather statement, Mar 24, 3:16 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
316 PM EDT THU MAR 24 2016
INZ012>016-020-022-023-242000-
STARKE-MARSHALL-WHITE-KOSCIUSKO-CASS-FULTON-MIAMI-PULASKI-
316 PM EDT THU MAR 24 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MIAMI...FULTON...
SOUTHEASTERN STARKE...EASTERN PULASKI...NORTHEASTERN WHITE...SOUTHERN
MARSHALL...KOSCIUSKO AND CASS COUNTIES...
AT 315 PM EDT /215 PM CDT/...A LINE OF STRONG THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM NEAR CULVER TO NEAR WINAMAC TO NEAR DELPHI...
AND MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LOGANSPORT...WARSAW...PERU...PLYMOUTH...ROCHESTER...WINONA LAKE...
SYRACUSE...WINAMAC...GRISSOM AFB...BOURBON...ARGOS...MILFORD...
CULVER...AKRON...NORTH WEBSTER...WALTON...PIERCETON...MENTONE...
BUNKER HILL AND ROYAL CENTER.
&&
LAT...LON 4069 8637 4069 8652 4074 8653 4074 8672
4127 8659 4143 8568 4114 8571 4105 8595
4066 8595 4056 8637
TIME...MOT...LOC 1915Z 244DEG 40KT 4127 8651 4097 8659 4057 8671
NGLocal storm report, Mar 24, 3:46 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EDT THU MAR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN AKRON 41.04N 86.02W
03/24/2016 M1.02 INCH FULTON IN TRAINED SPOTTER
&&
MCDLocal storm report, Mar 24, 3:51 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 PM EDT THU MAR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST MIDDLEBURY 41.67N 85.71W
03/24/2016 E50 MPH ELKHART IN NWS EMPLOYEE
ESTIMATED 40-50 MPH WIND GUST
&&
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:42 PM EDT | Special Weather Statement | IWX | Pulaski, White | 33 min |
| Mar 24, 3:08 PM EDT | Special Weather Statement | IWX | Elkhart | 52 min |
| Mar 24, 3:16 PM EDT | Special Weather Statement | IWX | Cass, Fulton, Kosciusko, Marshall, Miami | 44 min |
| Mar 24, 4:01 PM EDT | Special Weather Statement | IWX | Huntington, Kosciusko, Miami, Noble, Wabash, Whitley | 44 min |
| Mar 24, 4:43 PM EDT | Special Weather Statement | IWX | Steuben | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.